Alert archive / Maine / Wind Advisories in 2011
Wind Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 14, 2011, 2:49 PM EST for 4 counties in Maine. It took effect at Feb 15, 2011, 3:09 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 2:49 PM EST (19:49 UTC)
- In effect from
- Feb 15, 2011, 3:09 AM EST
- Expired
- Feb 15, 2011, 5:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS71 KCAR 141949 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 249 PM EST MON FEB 14 2011 MEZ010-011-015>017-031-032-150400- /O.NEW.KCAR.WI.Y.0001.110215T0900Z-110215T1900Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 249 PM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY. * TIMING...4 AM TO 2 PM TUESDAY * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEEKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ029-030-150400- /O.NEW.KCAR.WI.Y.0001.110215T0900Z-110215T1900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 249 PM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY. * TIMING...4 AM TO 2 PM TUESDAY * WINDS...25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEEKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MCB
5 follow-up statements
872 WWUS71 KCAR 150348 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1048 PM EST MON FEB 14 2011 MEZ010-011-015>017-031-032-151200- /O.CON.KCAR.WI.Y.0001.110215T0900Z-110215T1900Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1048 PM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY. * TIMING...4 AM TO 2 PM TUESDAY * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEEKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ MEZ029-030-151200- /O.CON.KCAR.WI.Y.0001.110215T0900Z-110215T1900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1048 PM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST TUESDAY. * TIMING...4 AM TO 2 PM TUESDAY * WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEEKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
859 WWUS71 KCAR 150809 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EST TUE FEB 15 2011 MEZ010-011-015>017-029>032-151700- /O.EXT.KCAR.WI.Y.0001.110215T0809Z-110215T1900Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 309 AM EST TUE FEB 15 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * TIMING...UNTIL 2 PM TUESDAY * WINDS...15 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ HASTINGS
231 WWUS71 KCAR 151446 AAA NPWCAR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 946 AM EST TUE FEB 15 2011 MEZ010-011-015>017-029>032-151900- /O.CON.KCAR.WI.Y.0001.000000T0000Z-110215T1900Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 946 AM EST TUE FEB 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * TIMING...UNTIL 2 PM THIS AFTERNOON * WINDS...20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ HEWITT
498 WWUS71 KCAR 151822 AAA NPWCAR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 122 PM EST TUE FEB 15 2011 MEZ010-011-015>017-029>032-152200- /O.EXT.KCAR.WI.Y.0001.000000T0000Z-110215T2200Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 122 PM EST TUE FEB 15 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS...20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. THE HIGHEST GUSTS WILL BE OVER THE HIGHER TERRAIN AND ALONG THE COAST. * IMPACTS...WINDS MAY CAUSE MINOR DAMAGE TO TREES AND BLOW AROUND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BLOW DOWN. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ HEWITT
954 WWUS71 KCAR 152154 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 454 PM EST TUE FEB 15 2011 MEZ010-011-015>017-029>032-152300- /O.EXP.KCAR.WI.Y.0001.000000T0000Z-110215T2200Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 454 PM EST TUE FEB 15 2011 ...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON. NORTHWEST WINDS WILL DECREASE TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH, THEN BECOME WEST AROUND 10 MPH AFTER MIDNIGHT. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 14, 10:21 AM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 14, 10:21 AM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1021 AM EST MON FEB 14 2011
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST TODAY AND TRACK ACROSS
CENTRAL MAINE THIS EVENING. THIS LOW WILL MOVE EAST THROUGH THE
MARITIMES TONIGHT INTO TUE. HIGH PRESSURE FROM CENTRAL CANADA WILL
BUILD ACROSS THE REGION FROM THE WEST TUESDAY NIGHT INTO THURSDAY.&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE: BASED ON LATEST 12Z GUIDANCE AND SNOWFALL REPORTS...HAVE
ADDED ZONES 3 AND 4 INTO WARNING. HEAVY SNOW APPEARS SET TO
CONTINUE INTO THIS EVENING FOR ZONES 1 AND 2 AS THE SFC LOW TRACKS
TOWARDS NORTHERN WASHINGTON COUNTY THIS EVENING. PRESSURE FALLS IN
GOOD AGREEMENT WITH LATEST NAM12. H700 AND H850 LOWS ARE EXPECTED
TO TRACK ACROSS NORTHERN MAINE THIS EVENING. EXIT REGION OF STRONG
JET CURRENT ENHANCING SNOW IN QUEBEC AND NORTHERN MAINE. DRY SLOT
EXPECTED TO REDUCE TOTALS IN MOST OF ZONES 5 AND 6 THIS
AFTERNOON...WHILE NORTHERN ZONES REMAIN IN THE BANDED SNOW ALL DAY.
THINGS STILL LOOK ON TRACK FOR SEVERAL INCHES OF SNOW ACROSS
NORTHERN MAINE TODAY. LOW PRESSURE CURRENTLY OVER LAKE HURON WILL
CONTINUE TO SLIDE EASTWARD THROUGH THE PERIOD...MOVING ACROSS NORTH
CENTRAL MAINE AND INTO NEW BRUNSWICK BY THIS EVENING. THIS TRACK IS
SLIGHTLY NORTH OF THOSE SEEN IN PREVIOUS MODEL RUNS...RESULTING IN
THE BEST FORCING AND HEAVIEST SNOW ALSO BEING SHIFTED JUST A BIT
NORTHWARD. EXPECT THE SNOW ASSOCIATED WITH THIS SYSTEM WILL SPREAD
ACROSS THE CROWN OF MAINE BY MID MORNING AND CONTINUE THROUGH THIS
AFTERNOON BEFORE TAPERING OFF BY MIDNIGHT. SNOW/WATER RATIOS OF
AROUND 15-18:1 WILL RESULT IN TOTAL SNOWFALL OF 7 TO 12 INCHES
ACROSS NORTHERN AROOSTOOK COUNTY. NORTHERN
SOMERSET...PISCATAQUIS...PENOBSCOT...AND SOUTHERN AROOSTOOK WILL
BE CLOSER TO THE LOW TRACK AND THEREFORE SEE SLIGHTLY LOWER
AMOUNTS IN THE 3 TO 7 INCH RANGE. HAVE THEREFORE CONTINUED THE
WINTER STORM WARNING AND WINTER WEATHER ADVISORY WITH NO CHANGES
NEEDED. SOUTH OF THE LOW TRACK TEMPERATURES WILL QUICKLY WARM INTO
THE MID AND UPPER 30S AS MILDER AIR STREAMS INTO DOWNEAST
REGIONS...ALLOWING THE SNOW TO MIX WITH AND/OR CHANGE TO RAIN
DURING THE AFTERNOON HOURS. FORECAST SOUNDINGS INDICATE THE
SURFACE TEMPERATURES WILL DICTATE PRECIPITATION TYPE WITH NO WARM
LAYER ALOFT...SO FREEZING PRECIPITATION IS NOT A CONCERN.
SOUNDINGS AND RH PROGS DO SHOW THAT A LAYER OF DRIER AIR ALOFT
WILL WORK ITS WAY INTO DOWNEAST SECTIONS BY THIS AFTERNOON SO ANY
RAIN WILL BE LIGHT...PERHAPS JUST DRIZZLE ALONG THE COAST. AREAS
OF FOG CAN BE EXPECTED IN THOSE LOCATIONS THAT SEE ANY RAIN TODAY.
GIVEN ALL THESE FACTORS SNOWFALL AMOUNTS WILL BE 1 TO 3 INCHES
SOUTH OF A DANFORTH TO MILLINOCKET TO GREENVILLE LINE WITH COASTAL
AREAS SEEING LITTLE TO NO SNOW ACCUMULATION FROM THIS STORM.
FOR TONIGHT...THE LOW WILL SHIFT WELL EAST OF THE FORECAST AREA INTO
THE CANADIAN MARITIMES. MUCH COLDER AIR WILL WRAP AROUND THE BACK OF
THE DEPARTING LOW ON INCREASING NORTH WINDS. AS SUCH ANY LINGERING
RAIN WILL QUICKLY TRANSITION BACK TO SNOW BY MIDNIGHT TONIGHT. ANY
ADDITIONAL ACCUMULATION WILL ONLY BE AN INCH OR TWO...MAINLY OVER
NORTHEASTERN SECTIONS...BEFORE THE PRECIPITATION COMES TO AN END
LATE TONIGHT. HOWEVER GIVEN THE AFOREMENTIONED GUSTY NORTH
WINDS...BLOWING SNOW WILL BE A CONCERN LATER TONIGHT ESPECIALLY
THOSE EXPOSED AREAS IN AROOSTOOK COUNTY. WITH PLENTY OF FRESH POWDER
ON THE GROUND...LATER SHIFTS MAY HAVE TO CONSIDER ISSUING A BLOWING
SNOW ADVISORY FOR LATE TONIGHT/EARLY TOMORROW. ABUNDANT COLD AIR
ADVECTION AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP INTO
THE 5 TO 15 DEGREE RANGE ACROSS MUCH OF THE FORECAST AREA WITH
NEGATIVE NUMBERS IN THE USUAL COLD SPOTS IN THE ALLAGASH.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
MODELS INDICATE STRONG LLVL COLD ADVCN OCCURRING THRU THE DAY TUE
IMMEDIATELY FOLLOWING THE DEPARTING MARITIMES LOW. IN FACT...WE
MAY NEED WIND ADV HDLNS FOR DOWNEAST COAST AREA WITH A BLSN ADV
NOT OUT OF THE QUESTION FOR NRN ME...SPCLY ZONES 1 AND 2 WHICH
WILL HAVE THE MOST POWDER SN TO WHIP AROUND AFT THE CURRENT EVENT
ENDS LATE TNGT. WINDS SHOULD DIMINISH OVRNGT TUE NGT AS THE PRES
GRAD WEAKENS AHEAD OF A NARROW RIDGE OF HI PRES. DESPITE COLDER
DAYTIME HI TEMPS TUE...NOT CERTAIN THERE WILL BE MUCH WINDOW FOR
RADIATIONAL COOLING TUE NGT DUE TO SOME LEFT OVR WIND AND SOME
HI/MID WARM ADVCN CLDNSS LATE TUE NGT.
ON WED...A WEAK S/WV TOPPING A BUILDING ERN NA UPPER RIDGE WILL
BRING MCLDY SKIES N WITH A CHC OF SN SHWRS AND PTLY CLDY SKIES
DOWNEAST WITH MILDER HI TEMPS THAN TUE FA WIDE. DESPITE MCLR SKIES
WED NGT...A DECENT DOWNSLOPE WIND GRADIENT IN A MILDER AIR MASS
WILL LIKELY KEEP OVRNGT LOWS SIG ABV NORMAL ACROSS ALL OF THE FA.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MOST MODELS KEEP THE FA IN A MILDER AIRMASS THRU THU WITH FAIR
SKIES...WITH ONLY THE GFS BRINGING A DRY BACKDOOR COLD FRONT THRU
THE NRN TWO THIRDS OF THE FA BY AFTN AND ERLY EVE. BLENDED THE
CANGEM AND ECMWF HI TEMPS WITH GMOS TEMPS WHICH DID BRING SLIGHTLY
COOLER HI TEMPS THU THAN GMOS ALONE.
OTHERWISE...ALL LONGER RANGE MODELS INDICATE A LOW FROM THE NRN
PLAINS TRACKING TOWARD THE GASPE PENINSULA FRI INTO FRI NGT...
PLACING OUR FA ON THE WARM SIDE OF THIS SYSTEM. IN ORDER TO
PRESENT REALISTIC WX GRIDS...WE HAD TO BLEND GMOS HI/LOW TEMPS
WITH OPNL MODEL TEMPS (WHICH WE TOOK A BLEND OF THE GFS...ECMWF...
CANGEM AND DGEX DATA) ALLOWING US TO SIMULATE MIXED PRECIP ACROSS
NRN AREAS FRI AFTN INTO FRI NGT AND RN ACROSS DOWNEAST AREAS.
BEHIND THE LOW ON SAT...RELATIVELY SHARP LLVL COLD ADVCN IS LIKELY
AS MODIFYING ARCTIC AIR MOVES EWRD INTO THE FA.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
NEAR TERM: IFR CONDITIONS EXPECTED TO DEVELOP BY 13Z AND CONTINUE
THROUGH THE AFTERNOON AT KCAR/KPQI/KHUL AS SNOW SPREADS OVER THE
AREA. MAINLY MVFR AT KBGR/KBHB WITH OCCASIONAL IFR IN RAIN/SNOW
THIS MORNING...CHANGING TO ALL RAIN AT KBHB THIS AFTERNOON. FOG
WILL ALSO RESTRICT VISIBILITY AT THESE TWO TERMINALS. AFTER
00Z...PRECIPITATION WINDING DOWN AND CONDITIONS IMPROVING TO MVFR
AT ALL SITES BY 06Z...AND EVENTUALLY VFR BY 12Z TUESDAY. GUSTY
NORTH WINDS WILL DEVELOP BY THIS EVENING WITH BLOWING SNOW
POSSIBLE AT KCAR AND KPQI.
SHORT TO LONG TERM: VFR THRU THU NGT...THEN MVFR DONWEAST SITES
AND IFR NRN TAF SITES IN MIXED PRECIP OR SN.
&&
.MARINE...
NEAR TERM: GALE WARNINGS HAVE BEEN HOISTED FOR LATE THIS MORNING
THROUGH TUESDAY EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25
KTS WITH GUSTS TO 35 KTS LATE THIS MORNING LOW PRESSURE MOVES
ACROSS NORTH CENTRAL MAINE...THEN BECOME NORTH 20 TO 35 KTS WITH
GUSTS TO 40 KTS TONIGHT. SWANGFS USED FOR WAVES...THOUGH LOOKED A
LITTLE HIGH OVERNIGHT SO LOWERED JUST A BIT.
SHORT TO LONG TERM: WILL CONT THE GLW FROM NEAR TERM THRU TUE EVE...
AFTER WHICH THE GRAD AND LLVL COLD ADVCN ON THE BACK SIDE OF THE
DEPARTING LOW SUBSIDES ENOUGH FOR A LIKELY SCA REPLACEMENT BY LATE
TUE NGT. A QUICK CHG IN WIND DIRECTION TO THE WSW MAY KEEP SEAS
INTO THE SCA RANGE INTO WED...BUT THIS IS UNCERTAIN ATTM. WINDS AND
SEAS SHOULD BOTH SUBSIDE BLO SCA BY THU WITH THE NEXT CHC OF HDLN
WINDS AND SEAS FRI AFT WITH SW WINDS AHEAD OF LOW PRES TRACKING
INTO CNTRL QB. USED A BLEND OF GMOS WINDS WITH SEVERAL 00Z OPNL
MODELS AND WENT A LITTLE ABV WW3 WV HTS...TAPERED DOWNWARD IN THE
IMMEDIATE VICINITY OF THE COASTLINE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MEZ001>004.
WINTER WEATHER ADVISORY UNTIL 1 AM EST TUESDAY FOR MEZ005-006.
MARINE...GALE WARNING UNTIL 10 PM EST TUESDAY FOR ANZ050>052.
&&
NEAR TERM...HASTINGS/MCW
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...HASTINGS/MCW
MARINE...HASTINGS/MCW/VJNHazardous weather outlook, Feb 14, 9:56 AM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 956 AM EST MON FEB 14 2011 MEZ001-002-151500- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- 956 AM EST MON FEB 14 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ003-004-151500- NORTHERN SOMERSET-NORTHERN PISCATAQUIS- 956 AM EST MON FEB 14 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ005-006-151500- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 956 AM EST MON FEB 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ010-011-015>017-029>032-151500- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 956 AM EST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. SNOW THIS MORNING...MIXING WITH AND CHANGING TO RAIN THIS AFTERNOON. ACCUMULATION OF 1 TO 3 INCHES CAN BE EXPECTED WITH LITTLE TO NO ACCUMULATION ALONG THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-151500- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 956 AM EST MON FEB 14 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:14 AM EST | Gale Warning | CAR | 43 hr | |
| Feb 14, 3:08 PM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.